Alert archive / Florida / Coastal Flood Statements in 2020
Coastal Flood Statement 2, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Aug 24, 2020, 10:54 PM EDT for Monroe County, Florida. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 24, 2020, 10:54 PM EDT (02:54 UTC)
- Expired
- Aug 25, 2020, 3:15 AM EDT
- In force
- 4 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 2.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2572 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
946 WHUS42 KKEY 250254 CFWKEY Coastal Hazard Message National Weather Service Key West FL 1054 PM EDT Mon Aug 24 2020 FLZ078-251000- /O.CAN.KKEY.CF.Y.0001.000000T0000Z-200825T1000Z/ /O.NEW.KKEY.CF.S.0002.200825T0254Z-200825T1000Z/ Monroe Lower Keys- 1054 PM EDT Mon Aug 24 2020 ...COASTAL FLOOD ADVISORY IS CANCELLED... * WHAT...Although minor saltwater flooding is still expected, peak water levels will remain below advisory criteria. * WHERE...Lower Florida Keys. * WHEN...At the times of high tide, which is between 1 AM EDT and 4 AM EDT. * IMPACTS...Minor saltwater flooding of low elevation streets and lots is likely. Some storm drains will overflow, and some seawalls and docks will be overtopped. Boaters can expect less clearance under fixed bridges. Motorists should remember that persistent puddles around the times of high tide are almost certain to contain a mix of saltwater. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$ CLR
1 follow-up statement
524 WHUS42 KKEY 250715 CFWKEY Coastal Hazard Message National Weather Service Key West FL 315 AM EDT Tue Aug 25 2020 FLZ078-250815- /O.CAN.KKEY.CF.S.0002.000000T0000Z-200825T1000Z/ Monroe Lower Keys- 315 AM EDT Tue Aug 25 2020 * WHAT...Coastal flooding no longer expected across the Florida Keys. $$ CLR
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Aug 24, 7:04 PM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Aug 24, 7:04 PM EDT, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Key West FL
704 PM EDT Mon Aug 24 2020
.DISCUSSION...
Squally showers associated with Tropical Storm Laura continue to
race across the Florida Keys and surrounding waters this evening,
though much less in converage than earlier. One of the stronger
squall lines had a peak wind gust of 69 mph (measured at the NWS
Key West Office on White Street). Several reports came in of a
medium sized tree that was downed, as well as some downed street
lights on White Street/Edward B Knight Pier during the passage of
the squall line.
Regarding Laura, it is currently positioned about 200 miles SSW of
Key West and moving to the west northwest at 20 mph. Laura will
move across the western tip of Cuba and into the southeast Gulf
of Mexico tonight, then continue northwest towards the north
central Gulf coast. Tropical Storm warnings continue for the Lower
and Middle Keys and surrounding waters. Occasional squalls will
continue to move through an accelerated flow tonight, however,
coverage will be waning from east to west. There also remains a
marginal threat of tornadoes, given the favorable vertical wind
profile on the northeast side of the broad circulation. In
addition, a coastal flood advisory is now in effect for the Lower
Keys, given the persistent east to southeast flow and tidal
anomalies that are already starting a half-foot above tide table
predictions. More specific hazard information can be found in the
latest Hurricane Local Statement (HLS) from KEY.
Impacts from Tropical Storm Laura will gradually come to an end
from east to west late tonight through tomorrow.
Tuesday night and beyond deep easterly flow will continue to push
into the region abundant low level moisture. As such, above normal
rain chances will make a return starting Tuesday night and going
through Thursday. Thereafter, ridge settle across the southwestern
North Atlantic, which will bring in drier air and subsidence. This
in turn will trend pops below normal for the remainder of the week
and into the start of the weekend.
&&
.MARINE...
A Tropical Storm Warning remains in effect for the majority of
the coastal waters of the Florida Keys. The exception is Florida
Bay and portions of Hawk Channel and the Florida Straits off of
the Upper Keys, where there is a Small Craft Advisory. Strong
breezes to near Gales will continue across the eastern most
waters, while gale to tropical storm force winds will persist over
the remaining waters tonight as the circulation of Tropical Storm
Laura tracks across Cuba and into the Gulf of Mexico. As the
center pulls away, slackening will occur from east to west
beginning late tonight and continuing on Tuesday. Winds may be
slow to diminish on our western frontier near the Dry Tortugas due
to strengthening of Laura as the storm pulls away.
Moderate east breezes will commence area-wide by Tuesday night
and continue through Wednesday night. Gentle- moderate southeast
breezes are then expected from Thursday into the weekend as the
western Atlantic ridge axis weakens and sags south down the
Florida Peninsula.
&&
.AVIATION...
The squalls have decreased on radar and satellite imagery during the
past hour, but more squalls are likely tonight and during the
overnight hours as Tropical Storm Laura continues to pass to the
south of the Florida Keys. These squalls will bring brief MVFR
visibilities and gusty winds, thus expect TEMPOs and amendments.
Winds SE 20 to 25 knots with occasional gusts to 40 knots,
decreasing to 15 to 20 knots with occasional gusts to 30 knots in
the morning hours.
&&
.CLIMATE...
In 1992, Hurricane Andrew struck south Miami-Dade county,
devastating Homestead and causing major damage in the Miami metro
area. The southern eyewall brushed the Ocean Reef area in the
extreme Upper Keys, causing significant damage to numerous
buildings. In terms of lowest central pressure, this was the
fourth-most intense Hurricane to make landfall in the United
States since 1851.
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Warning for FLZ077-078.
Coastal Flood Advisory for FLZ078.
GM...Tropical Storm Warning for GMZ032>035-043-044-053>055-073>075.
Small Craft Advisory for GMZ031-042-052- 072.
&&
Public/Marine/Fire...LIW
Aviation/Nowcasts....SDR
Data Acquisition.....Williams/DR
Tropical/Hazards
Visit us on the web at weather.gov/key
Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywestHazardous weather outlook, Aug 24, 5:45 AM EDT, 17 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 545 AM EDT Mon Aug 24 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-242215- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 545 AM EDT Mon Aug 24 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Coastal Flooding: Coastal Flood Watch in effect. The passage of Tropical Storm Laura to our south and west today and tonight will result in tropical storm force conditions across the Lower and Middle Keys. Tidal anomalies are currently running up to a half foot above normal, and Laura could result in one foot or more of additional saltwater flooding due to the strong southeasterly winds, especially along south and east facing shorelines and canals. Tropical Storm Warnings in effect for all locations west of Craig Key: east to southeast winds will increase to 30 to 35 mph, with occasional gusts to 45 mph. The Upper Keys remain out of the Tropical Storm Warning, although a Wind Advisory is in effect, with winds increasing to 25 to 30 mph, with occasional gusts 40 to 45 mph. Marine: Tropical Storm Warnings in effect for all coastal waters west of Craig Key. East to southeast winds 30 to 40 knots, with gusts up to 45 to 50 knots and seas as high as 15 to 20 feet. Gale Warnings in effect for the remaining coastal waters of the Florida Keys. Southeast winds will increase to 25 to 35 knots, with occasional gusts up to 45 knots and seas as high as 10 to 15 feet. Thundery squalls are possible along the Florida Keys. These squalls will move to the west to northwest at 35 to 40 mph, and will be capable of periods of sustained winds near 40 mph, with the potential for destructive wind gusts 50 to 55 mph or greater. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Marine conditions will begin to improve Tuesday morning, although Small Craft Advisories may persist into Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. CLR
In the hours before
Local storm report, Aug 24, 5:58 PM EDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KEY WEST FL
558 PM EDT MON AUG 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TROPICAL STORM KEY WEST 24.56N 81.78W
08/24/2020 LOWER KEYS IN MONR FL OFFICIAL NWS OBS
THE LEADING EDGE OF A LINE OF SHOWERS MOVING
NORTHWESTWARD GENERATED A WIND GUST OF 60 KNOTS, OR 69
MPH, AT THE KEY WEST FORECAST OFFICE ON WHITE STREET AT
311 PM. THERE WAS A MEDIUM-SIZED TREE DOWNED AS WELL.
THIS WAS ASSOCIATED WITH TROPICAL STORM LAURA.
&&
UPDATED TO INCLUDE A DOWNED TREE.
NBLocal storm report, Aug 24, 6:39 PM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
639 PM EDT MON AUG 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TROPICAL STORM 5 WSW BOCA CHICA CHANNE 24.55N 81.79W
08/24/2020 LOWER KEYS IN MONR FL TRAINED SPOTTER
A FLORIDA KEYS NWS FAMILY MEMBER REPORTED STREETLIGHTS ON
THE EDWARD B KNIGHT / WHITE STREET PIER WERE DAMAGED
AFTER PASSAGE OF A SQUALL LINE, ASSOCIATED WITH TROPICAL
STORM LAURA. THIS OCCURRED WITH THE SAME LINE THAT
RESULTED IN A WIND GUST OF 60 KNOTS AT THE NWS OFFICE.
&&
DROSSLocal storm report, Aug 24, 8:50 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
850 PM EDT MON AUG 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM TROPICAL STORM 2 SW GRASSY KEY 24.74N 80.98W
08/24/2020 MIDDLE KEYS IN MON FL MESONET
AN EAST WIND GUST OF 37 KTS, OR 43 MPH, WAS RECORDED BY
THE WEATHERFLOW MESONET SITE AT CRAWL KEY.
0350 PM TROPICAL STORM 10 SW KEY WEST 24.46N 81.89W
08/24/2020 GMZ044 FL C-MAN STATION
AN EAST-SOUTHEAST WIND GUST OF 48 KTS, OR 55 MPH, WAS
RECORDED BY THE SAND KEY LIGHT C-MAN STATION. WINDS WERE
SUSTAINED AT 39 KTS, OR 45 MPH.
0400 PM TROPICAL STORM 5 W CHANNEL 5 BRIDGE 24.84N 80.85W
08/24/2020 GMZ032 FL C-MAN STATION
AN EAST WIND GUST OF 36 KTS, OR 41 MPH, WAS RECORDED BY
THE LONG KEY C-MAN STATION.
0405 PM TROPICAL STORM 14 NW KEY WEST 24.71N 81.93W
08/24/2020 GMZ033 FL MESONET
AN EAST-SOUTHEAST WIND GUST OF 40 KTS, OR 46 MPH, WAS
RECORDED BY THE WEATHERFLOW MESONET SITE AT SMITH SHOAL
LIGHT.
0416 PM TROPICAL STORM 2 SW GRASSY KEY 24.74N 80.98W
08/24/2020 MIDDLE KEYS IN MON FL MESONET
AN EAST-SOUTHEAST WIND GUST OF 36 KTS, OR 42 MPH, WAS
RECORDED BY THE WEATHERFLOW MESONET SITE AT CRAWL KEY.
0433 PM TROPICAL STORM 5 W BOCA CHICA CHANNEL 24.58N 81.80W
08/24/2020 LOWER KEYS IN MONR FL MESONET
A SOUTHEAST WIND GUST OF 34 KTS, OR 39 MPH, WAS RECORDED
BY THE WEATHERFLOW MESONET SITE AT UNITED STATES COAST
GUARD SECTOR KEY WEST.
0450 PM TROPICAL STORM 5 W CHANNEL 5 BRIDGE 24.84N 80.85W
08/24/2020 GMZ032 FL C-MAN STATION
A SOUTHEAST WIND GUST OF 35 KTS, OR 40 MPH, WAS RECORDED
BY THE LONG KEY C-MAN STATION.
0456 PM TROPICAL STORM 4 SE TEATABLE KEY 24.86N 80.62W
08/24/2020 GMZ042 FL MESONET
AN EAST-SOUTHEAST WIND GUST OF 35 KTS, OR 40 MPH, WAS
RECORDED BY THE WEATHERFLOW MESONET SITE AT ALLIGATOR
REEF LIGHT.
0508 PM TROPICAL STORM 5 W BOCA CHICA CHANNEL 24.58N 81.80W
08/24/2020 LOWER KEYS IN MONR FL MESONET
A SOUTHEAST WIND GUST OF 39 KTS, OR 45 MPH, WAS RECORDED
BY THE WEATHERFLOW MESONET SITE AT UNITED STATES COAST
GUARD SECTOR KEY WEST.
0510 PM TROPICAL STORM 14 NW KEY WEST 24.71N 81.93W
08/24/2020 GMZ033 FL MESONET
AN EAST-SOUTHEAST WIND GUST OF 42 KTS, OR 48 MPH, WAS
RECORDED BY THE WEATHERFLOW MESONET SITE AT SMITH SHOAL
LIGHT. WINDS WERE SUSTAINED AT 34 KTS, OR 39 MPH.
0510 PM TROPICAL STORM 10 SW KEY WEST 24.46N 81.89W
08/24/2020 GMZ044 FL C-MAN STATION
AN EAST-SOUTHEAST WIND GUST OF 43 KTS, OR 49 MPH, WAS
RECORDED BY THE SAND KEY LIGHT C-MAN STATION. WINDS WERE
SUSTAINED AT 33 KTS, OR 38 MPH.
0541 PM TROPICAL STORM 4 SE TEATABLE KEY 24.86N 80.62W
08/24/2020 GMZ042 FL MESONET
AN EAST-SOUTHEAST WIND GUST OF 34 KTS, OR 39 MPH, WAS
RECORDED BY THE WEATHERFLOW MESONET SITE AT ALLIGATOR
REEF LIGHT.
0550 PM TROPICAL STORM 5 W CHANNEL 5 BRIDGE 24.84N 80.85W
08/24/2020 GMZ032 FL C-MAN STATION
AN EAST-SOUTHEAST WIND GUST OF 35 KTS, OR 40 MPH, WAS
RECORDED BY THE LONG KEY C-MAN STATION.
0618 PM TROPICAL STORM 5 W BOCA CHICA CHANNEL 24.58N 81.80W
08/24/2020 LOWER KEYS IN MONR FL MESONET
A SOUTHEAST WIND GUST OF 36 KTS, OR 41 MPH, WAS RECORDED
BY THE WEATHERFLOW MESONET SITE AT UNITED STATES COAST
GUARD SECTOR KEY WEST.
0619 PM TROPICAL STORM 4 SW BOCA CHICA 24.55N 81.75W
08/24/2020 GMZ044 FL ASOS
AN EAST-SOUTHEAST WIND GUST OF 47 MPH, OR 41 KTS, WAS
RECORDED BY THE KEY WEST INTERNATIONAL AIRPORT ASOS.
0620 PM TROPICAL STORM 10 SW KEY WEST 24.46N 81.89W
08/24/2020 GMZ044 FL C-MAN STATION
AN EAST-SOUTHEAST WIND GUST OF 42 KTS, OR 48 MPH, WAS
RECORDED BY THE SAND KEY LIGHT C-MAN STATION. WINDS WERE
SUSTAINED AT 35 KTS, OR 40 MPH.
0640 PM TROPICAL STORM 14 NW KEY WEST 24.71N 81.93W
08/24/2020 GMZ033 FL MESONET
AN EAST-SOUTHEAST WIND GUST OF 44 KTS, OR 51 MPH, WAS
RECORDED BY THE WEATHERFLOW MESONET SITE AT SMITH SHOAL
LIGHT. WINDS WERE SUSTAINED AT 35 KTS, OR 40 MPH.
0650 PM TROPICAL STORM 2 SW BIG COPPITT KEY 24.58N 81.68W
08/24/2020 LOWER KEYS IN MONR FL ASOS
A SOUTHEAST WIND GUST OF 46 MPH, OR 40 KTS, WAS RECORDED
BY THE NAVAL AIR STATION KEY WEST ASOS ON BOCA CHICA KEY.
0700 PM TROPICAL STORM 10 SW KEY WEST 24.46N 81.89W
08/24/2020 GMZ044 FL C-MAN STATION
AN EAST-SOUTHEAST WIND GUST OF 40 KTS, OR 46 MPH, WAS
RECORDED BY THE SAND KEY LIGHT C-MAN STATION. WINDS WERE
SUSTAINED AT 34 KTS, OR 39 MPH.
0728 PM TROPICAL STORM 5 W BOCA CHICA CHANNEL 24.58N 81.80W
08/24/2020 LOWER KEYS IN MONR FL MESONET
A SOUTHEAST WIND GUST OF 35 KTS, OR 40 MPH, WAS RECORDED
BY THE WEATHERFLOW MESONET SITE AT UNITED STATES COAST
GUARD SECTOR KEY WEST.
0734 PM TROPICAL STORM 4 SW BOCA CHICA 24.55N 81.75W
08/24/2020 GMZ044 FL ASOS
AN EAST-SOUTHEAST WIND GUST OF 44 MPH, OR 38 KTS, WAS
RECORDED BY THE KEY WEST INTERNATIONAL AIRPORT ASOS.
0745 PM TROPICAL STORM 14 NW KEY WEST 24.71N 81.93W
08/24/2020 GMZ033 FL MESONET
AN EAST-SOUTHEAST WIND GUST OF 39 KTS, OR 45 MPH, WAS
RECORDED BY THE WEATHERFLOW MESONET SITE AT SMITH SHOAL
LIGHT. WINDS WERE SUSTAINED AT 34 KTS, OR 39 MPH.
0746 PM TROPICAL STORM 2 SW BIG COPPITT KEY 24.58N 81.68W
08/24/2020 LOWER KEYS IN MONR FL ASOS
AN EAST-SOUTHEAST WIND GUST OF 43 MPH, OR 37 KTS, WAS
RECORDED BY THE NAVAL AIR STATION KEY WEST ASOS ON BOCA
CHICA KEY.
0820 PM TROPICAL STORM 14 NW KEY WEST 24.71N 81.93W
08/24/2020 GMZ033 FL MESONET
AN EAST-SOUTHEAST WIND GUST OF 42 KTS, OR 48 MPH, WAS
RECORDED BY THE WEATHERFLOW MESONET SITE AT SMITH SHOAL
LIGHT. WINDS WERE SUSTAINED AT 35 KTS, OR 40 MPH.
&&
DROSSLocal storm report, Aug 24, 9:51 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
951 PM EDT MON AUG 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TROPICAL STORM 10 SW KEY WEST 24.46N 81.89W
08/24/2020 GMZ044 FL C-MAN STATION
AN EAST-SOUTHEAST WIND GUST OF 41 KTS, OR 47 MPH, WAS
RECORDED BY THE SAND KEY LIGHT C-MAN STATION. WINDS WERE
SUSTAINED AT 33 KTS, OR 38 MPH.
0845 PM TROPICAL STORM 14 NW KEY WEST 24.71N 81.93W
08/24/2020 GMZ033 FL MESONET
AN EAST-SOUTHEAST WIND GUST OF 40 KTS, OR 46 MPH, WAS
RECORDED BY THE WEATHERFLOW MESONET SITE AT SMITH SHOAL
LIGHT.
0846 PM TROPICAL STORM 2 SW GRASSY KEY 24.74N 80.98W
08/24/2020 MIDDLE KEYS IN MON FL MESONET
AN EAST-SOUTHEAST WIND GUST OF 35 KTS, OR 40 MPH, WAS
RECORDED BY THE WEATHERFLOW MESONET SITE AT CRAWL KEY.
0847 PM TROPICAL STORM 3 W BIG COPPITT KEY 24.60N 81.71W
08/24/2020 LOWER KEYS IN MONR FL ASOS
A SOUTHEAST WIND GUST OF 44 MPH, OR 38 KTS, WAS RECORDED
BY THE KEY WEST INTERNATIONAL AIRPORT ASOS.
0900 PM TROPICAL STORM 10 SW KEY WEST 24.46N 81.88W
08/24/2020 GMZ044 FL C-MAN STATION
AN EAST-SOUTHEAST WIND GUST OF 40 KTS, OR 46 MPH, WAS
RECORDED BY THE SAND KEY LIGHT C-MAN STATION. WINDS WERE
SUSTAINED AT 34 KTS, OR 39 MPH.
0920 PM TROPICAL STORM 14 NW KEY WEST 24.71N 81.93W
08/24/2020 GMZ033 FL MESONET
AN EAST-SOUTHEAST WIND GUST OF 37 KTS, OR 43 MPH, WAS
RECORDED BY THE WEATHERFLOW MESONET SITE AT SMITH SHOAL
LIGHT.
0941 PM TROPICAL STORM 2 SW GRASSY KEY 24.74N 80.98W
08/24/2020 MIDDLE KEYS IN MON FL MESONET
A SOUTHEAST WIND GUST OF 36 KTS, OR 42 MPH, WAS RECORDED
BY THE WEATHERFLOW MESONET SITE AT CRAWL KEY.
&&
DROSSLocal storm report, Aug 24, 10:35 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1035 PM EDT MON AUG 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TROPICAL STORM 14 NW KEY WEST 24.71N 81.93W
08/24/2020 GMZ033 FL MESONET
AN EAST-SOUTHEAST WIND GUST OF 37 KTS, OR 43 MPH, WAS
RECORDED BY THE WEATHERFLOW MESONET SITE AT SMITH SHOAL
LIGHT.
0930 PM TROPICAL STORM 10 SW KEY WEST 24.46N 81.89W
08/24/2020 GMZ044 FL C-MAN STATION
AN EAST-SOUTHEAST WIND GUST OF 42 KTS, OR 48 MPH, WAS
RECORDED BY THE SAND KEY LIGHT C-MAN STATION. WINDS WERE
SUSTAINED AT 34 KTS, OR 39 MPH.
1025 PM TROPICAL STORM 14 NW KEY WEST 24.71N 81.93W
08/24/2020 GMZ033 FL MESONET
AN EAST-SOUTHEAST WIND GUST OF 36 KTS, OR 42 MPH, WAS
RECORDED BY THE WEATHERFLOW MESONET SITE AT SMITH SHOAL
LIGHT.
&&
DROSSThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 11:30 PM EDT | Special Marine Warning | KEY | 60 min |
Nearby
Coastal Flood Statements in Florida, 2020Every coastal flood statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.